The Annals of Mathematical Statistics

Markovian Decision Processes with Compact Action Spaces

Nagata Furukawa

Full-text: Open access


We consider the problem of maximizing the expectation of the discounted total reward in Markovian decision processes with arbitrary state space and compact action space varying with the state. We get the existence theorem for a $(p, \epsilon)$-optimal stationary policy, and the relation between the optimality of a policy and the optimality equation. Assuming the action space is a compact subset of $n$-dimensional Euclidean space, the existence of an optimal stationary policy is established, and an algorithm is obtained for finding the optimal policy. The last two facts are based on the Borel implicit function lemma given in this paper.

Article information

Ann. Math. Statist., Volume 43, Number 5 (1972), 1612-1622.

First available in Project Euclid: 27 April 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier



Furukawa, Nagata. Markovian Decision Processes with Compact Action Spaces. Ann. Math. Statist. 43 (1972), no. 5, 1612--1622. doi:10.1214/aoms/1177692393.

Export citation